Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Having psoriasis. Red area on scrotum and penis. No pain or discomfort. What could this be?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 649 Questions
I have red balls with white spots, no itching has been similar for some time, the penis is starting to go a little red and also develop some not very noticeable white spots. I have psoriasis, don't think it is that, I suffer from sweaty skin around the back of the legs, bottom as I live in the tropics, also don't think related. I occasionally use Canisten cream for fungal infections in the groin top of legs area, no idea if related?

No pain, discomfort, don't think I have passed on to anyone else.

Any ideas?

Many thanks
Posted Fri, 1 Nov 2013 in Skin Hair and Nails
Answered by Dr. R.G. Joshi 36 minutes later
Brief Answer:
fungal infections,oral antifungal drugs will help.

Detailed Answer:

Thanks for writing to health care magic.

Red area on scrotum and penis most probably suggest fungal infection.

Fungal infections occur due to sweating or friction with clothes.

Fungal infections can be due to yeast or dermatophytes.

Lesions are moist in case of candidiasis ,but tend to remain dry and scaly in dermatophytic infections.

Applying topical medications like canestein does not kill the fungus completely.

You will need to take oral antifungals like fluconazole or terbinafine.It will be better to consult a doctor for this.

Keep area dry and clean.Use loose cotton clothes.

A dusting antifungal powder like mycoderm will also help in preventing relapase.

Hope this will help you.In case of any concerns i will be happy to help you.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor